MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Codes Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that partial stent deployment occurred.A 6x150x130 innova self-expanding stent was selected for a procedure in the heavily calcified superficial femoral artery (sfa).The lesion had minimal tortuosity and pre-dilation was performed with no yielding of the calcium.A contralateral approach was used to access the lesion.During deployment, the stent stopped deploying after 5cm.There was some difficulty removing the stent.The entire delivery system and stent were able to be pulled back into the sheath and removed.The procedure was completed without any stent being used and there were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an innova self-expanding stent system with a.035" guidewire stuck inside.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed buckling to the outer sheath at 37.3cm, 39.9cm, and 40.1cm from the nosecone.There are multiple kinks along the inner liner that is exposed.There is a kink to the outer sheath at the nosecone.There is buckling to the proximal inner where the clip is located.The middle sheath appears to have been pulled out of the retainer.Microscopic examination revealed damage to the tip.Inspection of the remainder of the device, revealed no other damage or irregularities.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9824530
Report Number2134265-2020-02922
Device Sequence Number16915658
Product Code NIP
UDI-Device Identifier08714729874041
UDI-Public08714729874041
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2022
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0024020807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1